Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2000, 1:42 PM EDT for Chesterfield County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 14, 2000, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:50 PM EDT | Hail 0.75 | Cheraw, SC | NWS COOP observer reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 141743 SVRCAE SCC025-141815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 142 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 215 PM EDT. * AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHERAW...OR ABOUT 2 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3476 7994 3458 7990 3465 7933 3489 7940 BC/TA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:53 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 14, 9:53 AM EDT, 3 hours 49 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-150141- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 953 AM EDT WED JUN 14 2000 RIDGE CONTINUES TO WEAKEN OVER AREA AS TROUGH IN CENTRAL U.S. DEEPENS. EARLY MORNING DEWPOINTS IN THE 70S AND FORECAST TO BE NO LOWER THAN MID TO UPPER 60S THIS AFTERNOON. FRH MEAN RH ALSO REMAINS ABOVE 50 PERCENT. GIVEN THIS INCREASING MOISTURE AND SUFFICIENT SURFACE HEATING WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP DESPITE LACK OF MID LEVEL FORCING. WEAKNESS IN SURFACE RIDGE SHOWN IN SMALL SCALE E/W PRESSURE TROUGH FROM UPSTATE TO MIDLANDS...AND THIS MAY HELP FOCUS CONVECTION THIS AFTERNOON/EVE ESPECIALLY IN EASTERN PART OF CWA WHERE DEWPOINTS ARE HIGHEST. MESOETA CONVECTIVE PARAMETERS ALSO LOOK RATHER FAVORABLE WITH AFTERNOON LI=-4...K=34, CT=23 AND TT=48. MESO ETA FORECAST CAPE 1000-1500 AND 12Z CHS SOUNDING HAS CAPE ABOVE 1700. GOOD LOW LEVEL MOISTURE FAVOR GOOD CU BY AFTERNOON AND THIS MAY HOLD TEMP TO MID/LOWER 90S OVER EASTERN PART OF CWA. FCSTID = 24 CAE 97 72 94 71 / 20 10 30 20 AGS 98 71 94 70 / 20 10 30 20 SSC 95 72 94 71 / 30 20 30 L10 OGB 96 72 94 71 / 30 20 30 10 .CAE... GA...NONE. SC...NONE. BLP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:30 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 30 min |
| Jun 14, 5:24 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 36 min |
| Jun 14, 5:37 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.